Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 3, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 30, 2018, 3:14 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 30, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2018, 3:14 AM EDT (07:14 UTC)
- In effect from
- Jun 30, 2018, 8:00 AM EDT
- Expired
- Jun 30, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2758 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346 WHUS43 KMQT 300714 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 314 AM EDT Sat Jun 30 2018 MIZ014-010000- /O.NEW.KMQT.BH.S.0003.180630T1200Z-180701T0000Z/ Southern Schoolcraft- 314 AM EDT Sat Jun 30 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from 8 AM EDT this morning through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ KEC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 1:17 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 30, 1:17 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Marquette MI 117 AM EDT Sat Jun 30 2018 .SHORT TERM...(This evening through Saturday) Issued at 422 PM EDT FRI JUN 29 2018 Much busier day than originally expected, but things are settling down (and warming up) now. Main focus is tonight and tomorrow with convection and associated flood and severe potential. Additionally, heat today and tomorrow is in the operational focus. Heat wise, we are currently seeing heat indices of 95+ along the WI border with temps around 90 and dew points in the mid 70s (and those areas didn't see any or much rain today). With that in mind, increased dew points tomorrow, resulting in heat indices approaching or exceeding 100 for a large portion of the area as high temps are in the low to mid 90s. Midnight crew will probably need to issue a heat advisory for much of the area for Saturday, unless convection rolls in Sat morning and keeps portions of the area cooler. Will issue a Special Weather Statement for the heat today. Regarding convection, it's always a tricky subject this time of year, but generally expect convection to fire across MN late this evening and shift into northwestern portions of the area tonight. Convection may also develop across Lake Superior and potentially the Keweenaw ahead of the MN MCS on the nose of the low level jet. Of course, there is a lot of uncertainty with this, so generally loaded a multi-model blend of the higher res guidance and broadbrushed PoPs/QPF. Could see some strong to severe storms tonight into early tomorrow if this occurs. Additionally, if storms do train across the Keweenaw or elsewhere, flooding would be possible. For the rest of Saturday, if convection does develop and doesn't linger too long through the morning, substantial instability will develop (possibly in the 3,000-5,000 J/kg range) with around 30- 40kts of effective shear. A cold front will trigger convection in the late afternoon and evening, which will weaken overnight, placing the western half in the greatest severe risk. Main threats are large hail, damaging winds, and very heavy rain. Flooding is possible if/where storms train. .LONG TERM...(Saturday night through Friday) Issued at 256 PM EDT FRI JUN 29 2018 Nam shows a shortwave moving through the area on Sun with the upper ridge remaining to the south through Mon, but we are on the northern periphery of the ridge. This continues to make it hard to forecast as we are in the ring of fire scenario where any shortwave will kick off convection and this will cause timing issues. Temperatures will remain above normal for this forecast period along with humid conditions. In the extended, the GFS and ECMWF show a 500 mb ridge over the ern U.S. with a trough in the western U.S. 12z Tue. This ridge builds into the upper Great Lakes 12z Wed into 12z Thu with troughing moving in for Fri. This will push a cold front through the area on Fri, but before then, the upper Great Lakes will be on the northern periphery of the upper ridge. Temperatures will stay above normal and will be in the ring of fire scenario with timing of shortwaves around the periphery of the ridge moving through the area being a problem. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 104 AM EDT SAT JUN 30 2018 Convection that has developed over western Lake Superior and central MN tonight are the two areas of interest for both the KIWD and KCMX terminals. As convection continues to fill in overnight, thunderstorms will become more likely to directly impact these two terminals. In addition to lightning, heavy rainfall reducing visbys and gusty winds will be the primary impacts to aviation interests. KSAW should remain quiet through much of this TAF period. The next round of thunderstorm activity looks to arrive toward the end of this TAF period. However, given the amount of uncertainty as to the details, and is yet to be seen how, and if, any of the terminals will be directly impacted, have negated mention at this time. Last but not least, the other concern for the remainder of the overnight period will be the LLWS overhead as the nocturnal low- level jet cranks up. Look for this to wind down after dawn this morning. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 422 PM EDT FRI JUN 29 2018 Gusty winds resulting from a complex of thunderstorms that moved through earlier will weaken this evening. The pressure gradient will decrease Saturday into Sunday, allowing winds to drop off closer to around 10 to 15 knots. The very warm, humid air sliding over the relatively cool waters of Lake Superior, will lead to widespread fog development through much of the weekend. The fog could become locally dense where rainfall occurs. Look for another uptick in winds over Lake Superior Sunday night into Monday as a low pressure system passes through the area. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Titus LONG TERM...07 AVIATION...lg MARINE...Titus
Hazardous weather outlook, Jun 29, 4:11 PM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 411 PM EDT Fri Jun 29 2018 MIZ001>007-009>014-084-085-301200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 411 PM EDT Fri Jun 29 2018 /311 PM CDT Fri Jun 29 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight There is a chance of thunderstorms across the north half of upper Michigan late tonight. Some of the storms may be severe and contain large hail and damaging winds along with very heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are expected at times Saturday morning across the north half and Saturday afternoon west half. Thunderstorms are expected Saturday night and Sunday across all of western and central upper Michigan. There is the potential of scattered severe storms containing large hail, damaging winds and locally heavy rainfall. High heat and humidity will result in heat index values from 95 to 100 Saturday for many locations away from the Great Lakes. There is a high swim risk for the Lake Michigan beaches of Schoolcraft county on Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-301200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 411 PM EDT Fri Jun 29 2018 /311 PM CDT Fri Jun 29 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Scattered thunderstorms are possible with a few strong to severe storms over the west containing large hail and damaging winds. Locally dense fog is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are expected Saturday through Sunday. There is the potential of strong to severe storms containing large hail and damaging winds. Locally dense fog will be possible on portions of Lake Superior Saturday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LMZ221-248-250-301200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 411 PM EDT Fri Jun 29 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are expected late Saturday through Sunday. There is the potential of strong to severe storms containing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. 07
In the hours before
Special weather statement, Jun 29, 10:53 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Marquette MI
1053 PM EDT FRI JUN 29 2018
MIZ001-003-300415-
Keweenaw MI-Houghton MI-
1053 PM EDT FRI JUN 29 2018
...Thunderstorms moving toward the Keweenaw Peninsula...
At 1039 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from 15 miles north of Redridge to 30 miles
south of Mott Island on Isle Royale. Movement was east at 35 mph.
These thunderstorms will arrive over the northern portions of the
Keweenaw Peninsula between 11 pm EDT and 1 am EDT. At this time, the
primary hazard from these storms will be heavy downpours. The
stronger thunderstorms could also produce half inch hail and wind
gusts of 30 mph. Additional thunderstorms are forming across western
Lake Superior and as far west as Duluth. Locations that see these
additional thunderstorms move through after midnight could see the
potential for heavy rain and possible flooding in addition to strong
to perhaps damaging winds.
Locations impacted include...
Houghton, Calumet, Eagle Harbor, Copper Harbor, Eagle River, Hancock,
Laurium, Lake Linden, Brockway Mountain, Bete Grise, Redridge and
Houghton County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Since torrential rainfall is possible with these storms, this could
lead to localized flooding. Do not drive your vehicle through
flooded roadways. Driving through flooded roadways at night is
particularly dangerous.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4748 8755 4735 8755 4732 8784 4716 8813
4708 8817 4714 8893 4718 8892 4752 8826
4755 8779
TIME...MOT...LOC 0239Z 264DEG 30KT 4773 8892 4737 8892
JLAThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:13 PM EDT | Special Marine Warning | MQT | 62 min | |
| Jun 29, 9:14 PM EDT | Special Marine Warning | MQT | 91 min | |
| Jun 29, 10:53 PM EDT | Special Weather Statement | MQT | Keweenaw | 82 min |
| Jun 29, 11:17 PM EDT | Special Marine Warning | MQT | 88 min | |
| Jun 29, 11:23 PM EDT | Special Marine Warning | MQT | 82 min | |
| Jun 30, 1:28 AM EDT | Special Marine Warning | MQT | 92 min | |
| Jun 30, 3:16 AM EDT | Heat Advisory | MQT | Alger, Baraga, Delta, Dickinson, Gogebic, Houghton and 6 more | 17 hr |
| Jun 30, 10:15 AM EDT | Special Weather Statement | MQT | Baraga, Houghton | 45 min |
| Jun 30, 10:41 AM EDT | Special Weather Statement | MQT | Baraga | 49 min |
| Jun 30, 11:06 AM EDT | Special Weather Statement | MQT | Baraga, Marquette | 39 min |
| Jun 30, 12:11 PM EDT | Special Marine Warning | MQT | 64 min | |
| Jun 30, 12:35 PM EDT | Special Marine Warning | MQT | 55 min | |
| Jun 30, 1:01 PM EDT | Special Marine Warning | MQT | 89 min | |
| Jun 30, 1:15 PM EDT | Severe Thunderstorm Warning | MQT | Luce | 45 min |
| Jun 30, 1:58 PM EDT | Severe Thunderstorm Warning | MQT | Luce | 8 min |
| Jun 30, 5:36 PM EDT | Special Weather Statement | MQT | Iron | 39 min |
| Jun 30, 5:44 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 46 min |
| Jun 30, 6:03 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 42 min |
| Jun 30, 6:09 PM EDT | Special Marine Warning | MQT | 66 min | |
| Jun 30, 6:24 PM EDT | Areal Flood Advisory | MQT | Baraga, Gogebic, Iron, Marquette | 3 hr |
| Jun 30, 6:41 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 19 min |
| Jun 30, 6:51 PM EDT | Special Marine Warning | MQT | 54 min | |
| Jun 30, 6:51 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 17 min |
| Jun 30, 6:58 PM EDT | Special Marine Warning | MQT | 62 min | |
| Jun 30, 7:01 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Iron, Ontonagon | 44 min |
| Jun 30, 7:25 PM EDT | Special Marine Warning | MQT | 65 min | |
| Jun 30, 7:28 PM EDT | Severe Thunderstorm Warning | MQT | Houghton | 47 min |
| Jun 30, 7:36 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 11 min |
| Jun 30, 7:40 PM EDT | Areal Flood Advisory | MQT | Baraga, Gogebic, Houghton, Iron, Ontonagon | 3 hr |
| Jun 30, 7:46 PM EDT | Special Marine Warning | MQT | 89 min | |
| Jun 30, 7:51 PM EDT | Special Marine Warning | MQT | 24 min |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.